Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 86, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 5, 2017, 6:40 PM CDT for Goliad County, Refugio County, Texas. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2017, 6:40 PM CDT (23:40 UTC)
- Expired
- Jun 5, 2017, 7:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Goliad County, TX, Refugio County, TX
The radar
The Corpus Christi radar (KCRP), 82 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 7:19 PM CDT | HAIL 1.5 | 4 Nne Refugio, TX | PICTURES OF HAIL SLIGHTLY LESS THAN GOLF BALL SIZE |
| Jun 5, 7:24 PM CDT | HAIL 1 | 1 S Refugio, TX | DEPUTY REPORTED QUARTER SIZE HAIL AT THE NORTH CITY LIMITS OF REFUGIO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1436 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
345
WUUS54 KCRP 052340
SVRCRP
TXC175-391-060030-
/O.NEW.KCRP.SV.W.0086.170605T2340Z-170606T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
640 PM CDT MON JUN 5 2017
The National Weather Service in Corpus Christi has issued a
* Severe Thunderstorm Warning for...
Southeastern Goliad County in south central Texas...
Central Refugio County in south central Texas...
* Until 730 PM CDT
* At 639 PM CDT, a severe thunderstorm was located 11 miles south of
Fannin, or 12 miles west of McFaddin, moving south at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Refugio, Woodsboro and Quintana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 2859 9717 2859 9716 2858 9717 2857 9715
2856 9716 2855 9716 2855 9710 2818 9715
2824 9745 2835 9741 2838 9738 2839 9739
2862 9730
TIME...MOT...LOC 2339Z 013DEG 18KT 2853 9722
HAIL...1.25IN
WIND...60MPH
$$
TE1 follow-up statement
219
WWUS54 KCRP 060014
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
714 PM CDT MON JUN 5 2017
TXC175-391-060030-
/O.CON.KCRP.SV.W.0086.000000T0000Z-170606T0030Z/
Goliad TX-Refugio TX-
714 PM CDT MON JUN 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN GOLIAD AND CENTRAL REFUGIO COUNTIES...
At 713 PM CDT, a severe thunderstorm was located near Quintana, or
near Refugio, moving south at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Refugio, Woodsboro and Quintana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 2859 9717 2859 9716 2858 9717 2857 9715
2856 9716 2855 9716 2855 9710 2818 9715
2824 9745 2835 9741 2838 9738 2839 9739
2862 9730
TIME...MOT...LOC 0013Z 355DEG 21KT 2837 9722
HAIL...1.00IN
WIND...60MPH
$$
GWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:06 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 5, 4:06 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 406 PM CDT Mon Jun 5 2017 .SHORT TERM (Tonight through Tuesday night)... Main weather concern will be the potential for strong to severe convection the remainder of the afternoon and early evening. Afternoon water vapor imagery data shows upper low spinning to our north and northeast. This has resulted in an active northwest flow across South Texas the last couple of days. Daytime heating has yielded MLCAPE values between 2000 and 3000 with little to no CIN. Also, there is a pocket of effective bulk shear of 40 to 45 knots over the southern Coastal Bend. This has supported some storm organization and an isolated severe weather threat. Large hail and damaging winds will be the primary hazards with these storms. Additional isolated activity will move southward into the northern parts of the area as the afternoon progresses, with a strong to marginally severe threat. Hi-res models generally weaken convection between 00z and 03z with the loss of daytime heating. Moisture does not scour out on Tuesday with PWs around 1.5 to 1.6 inches across eastern parts of the area. Again, daytime heating may trigger some isolated convection as upper trough finally pushes eastward. Low pops were retained over the Coastal Bend into the Victoria Crossroads with only a slight chance of pops in the afternoon. Drier air finally builds into the region Tuesday night as trough axis moves into the Deep South. No rain expected Tuesday night. && .LONG TERM (Wednesday through Monday)... Offshore flow will persist during the mid week in wake of the frontal boundary. As upper level riding builds into the region drier conditions will develop, with no mentionable rain chances through the end of the work week. Despite shortwaves moving down across the region late in the week, moisture will remain too limited across the region for convection to develop. Onshore flow will gradually return to the region Thursday night into Friday as surface high pressure shifts east of the region. Moisture will gradually increase over the weekend into early next week as the next upper level trough digs into the Rockies, and isolated showers and thunderstorms will be possible across the Coastal Bend and nearshore waters early next week. Temperatures will be near normal for the time of year, with lows in the 70s and highs in the low to mid 90s, warming into the upper 90s late in the period. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 74 90 72 92 71 / 40 20 10 10 10 Victoria 72 90 70 91 69 / 40 30 10 10 10 Laredo 75 95 73 96 73 / 10 10 10 10 10 Alice 74 93 70 94 69 / 30 20 10 10 10 Rockport 75 92 75 92 74 / 40 30 10 10 10 Cotulla 72 94 72 95 71 / 10 10 10 10 10 Kingsville 74 93 71 93 70 / 30 20 10 10 10 Navy Corpus 77 92 77 90 75 / 40 30 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && TB/78...SHORT TERM LB/84...LONG TERM
Hazardous weather outlook, Jun 5, 5:11 AM CDT, 13 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 511 AM CDT Mon Jun 5 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-061015- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 511 AM CDT Mon Jun 5 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms are expected Today mainly over the Coastal Bend and over the Victoria Crossroads. Some storms may become strong to severe. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered showers and thunderstorms are expected Tuesday. Some storms could produce locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 87/85
In the hours before
Special weather statement, Jun 5, 4:18 PM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
418 PM CDT MON JUN 5 2017
TXZ243-052200-
Nueces-
418 PM CDT MON JUN 5 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NUECES COUNTY...
At 418 PM CDT, a strong thunderstorm was located near Flour Bluff, or
11 miles east of Corpus Christi, moving southeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Corpus Christi, Flour Bluff, Padre Isles Country Club, Texas A&M
University Corpus Christi, Padre Balli Park, Bay Area Medical Center,
Waldron Field, Mustang Island State Park and Corpus Christi Naval Air
Station.
LAT...LON 2753 9725 2756 9723 2758 9725 2757 9726
2756 9725 2754 9727 2768 9738 2780 9723
2767 9706 2758 9713 2746 9719
TIME...MOT...LOC 2118Z 316DEG 24KT 2769 9725
TESpecial weather statement, Jun 5, 4:29 PM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
429 PM CDT MON JUN 5 2017
TXZ239-240-052230-
Webb-Duval-
429 PM CDT MON JUN 5 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN DUVAL AND
SOUTHEASTERN WEBB COUNTIES...
At 428 PM CDT, strong thunderstorms were clustered near Oilton, or 23
miles northwest of Hebbronville, moving southeast at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Oilton, Mirando City, Aguilares, Bruni, Ranchitos Las Lomas and
Realitos.
LAT...LON 2727 9910 2728 9918 2762 9923 2768 9900
2736 9838 2732 9852 2734 9852 2734 9855
2736 9856 2736 9859 2734 9859 2734 9862
2736 9863 2735 9880 2727 9880
TIME...MOT...LOC 2128Z 308DEG 16KT 2755 9897
TESpecial weather statement, Jun 5, 5:30 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
530 PM CDT MON JUN 5 2017
TXZ239-240-052330-
Webb-Duval-
530 PM CDT MON JUN 5 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN DUVAL AND
SOUTHEASTERN WEBB COUNTIES...
At 529 PM CDT, strong thunderstorms were clustered over Bruni, or 12
miles northwest of Hebbronville, moving southeast at 30 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Oilton, Mirando City, Aguilares and Bruni.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2727 9852 2730 9854 2734 9859 2734 9862
2736 9863 2735 9880 2727 9880 2727 9912
2754 9915 2749 9874 2736 9859 2734 9858
2726 9848
TIME...MOT...LOC 2229Z 313DEG 26KT 2739 9886
TESpecial weather statement, Jun 5, 5:54 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
554 PM CDT MON JUN 5 2017
TXZ245>247-052345-
Aransas-Calhoun-Refugio-
554 PM CDT MON JUN 5 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CALHOUN...
NORTHEASTERN ARANSAS AND NORTHEASTERN REFUGIO COUNTIES...
At 553 PM CDT, a strong thunderstorm was located near Long Mott, or
near Seadrift, moving south at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Seadrift, Lamar, Holiday Beach, Tivoli, Aransas National Wildlife
Refuge, Long Mott and Austwell.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2807 9670 2814 9706 2849 9692 2849 9691
2850 9692 2851 9689 2853 9690 2854 9690
2851 9670 2807 9669
TIME...MOT...LOC 2253Z 008DEG 21KT 2846 9682
TESpecial weather statement, Jun 5, 6:24 PM CDT, 16 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 624 PM CDT MON JUN 5 2017 TXZ231-241-243-244-060000- Live Oak-Jim Wells-Nueces-San Patricio- 624 PM CDT MON JUN 5 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NUECES... SOUTHWESTERN SAN PATRICIO...NORTHEASTERN JIM WELLS AND SOUTH CENTRAL LIVE OAK COUNTIES... At 623 PM CDT, a strong thunderstorm was located over Westdale, or 12 miles southwest of Mathis, moving southeast at 25 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Orange Grove, Lake City, San Patricio, Midway, Sandia, Alfred-South La Paloma, Alfred, Bluntzer, Banquete, Westdale, Agua Dulce and Pernitas Point. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 2806 9816 2812 9797 2790 9762 2764 9797 TIME...MOT...LOC 2323Z 308DEG 22KT 2797 9799 TE
Special weather statement, Jun 5, 6:28 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
628 PM CDT MON JUN 5 2017
TXZ233-234-245-246-060030-
Aransas-Victoria-Refugio-Goliad-
628 PM CDT MON JUN 5 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ARANSAS...
SOUTHWESTERN VICTORIA...EAST CENTRAL GOLIAD AND REFUGIO COUNTIES...
At 626 PM CDT, strong thunderstorms were clustered near Fannin,
McFaddin, Austwell to north of Refugio, moving south at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
McFaddin, Bayside, Quintana, Oak Village, Holiday Beach, Tivoli,
Aransas National Wildlife Refuge and Austwell.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2882 9708 2855 9690 2852 9690 2848 9685
2825 9670 2807 9721 2859 9727
TIME...MOT...LOC 2326Z 344DEG 19KT 2853 9711
TEThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:08 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 22 min |
| Jun 4, 7:13 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak, San Patricio | 47 min |
| Jun 4, 7:28 PM CDT | Special Weather Statement | CRP | Nueces | 47 min |
| Jun 4, 7:43 PM CDT | Special Weather Statement | CRP | Bee | 32 min |
| Jun 4, 7:46 PM CDT | Severe Thunderstorm Warning | CRP | Goliad | 44 min |
| Jun 4, 7:52 PM CDT | Tornado Warning | CRP | Bee, Goliad | 38 min |
| Jun 4, 8:06 PM CDT | Special Weather Statement | CRP | Bee, Live Oak | 54 min |
| Jun 4, 8:26 PM CDT | Severe Thunderstorm Warning | CRP | Bee, San Patricio | 49 min |
| Jun 4, 8:55 PM CDT | Special Weather Statement | CRP | Kleberg | 65 min |
| Jun 4, 9:02 PM CDT | Special Marine Warning | CRP | 58 min | |
| Jun 4, 9:05 PM CDT | Special Weather Statement | CRP | Aransas, Refugio | 40 min |
| Jun 4, 9:12 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, San Patricio | 33 min |
| Jun 4, 9:15 PM CDT | Special Marine Warning | CRP | 60 min | |
| Jun 4, 9:26 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Calhoun, Refugio | 64 min |
| Jun 4, 9:41 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg | 49 min |
| Jun 4, 9:45 PM CDT | Special Weather Statement | CRP | Jim Wells | 45 min |
| Jun 4, 9:50 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells | 40 min |
| Jun 4, 9:52 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, San Patricio | 38 min |
| Jun 4, 10:02 PM CDT | Special Marine Warning | CRP | 58 min | |
| Jun 4, 10:36 PM CDT | Special Weather Statement | CRP | Brooks | 24 min |
| Jun 4, 10:55 PM CDT | Special Marine Warning | CRP | 65 min | |
| Jun 5, 2:18 AM CDT | Special Weather Statement | CRP | La Salle | 27 min |
| Jun 5, 4:50 AM CDT | Special Weather Statement | CRP | McMullen | 40 min |
| Jun 5, 5:25 AM CDT | Special Weather Statement | CRP | Duval | 50 min |
| Jun 5, 6:11 AM CDT | Special Weather Statement | CRP | Duval | 34 min |
| Jun 5, 6:39 AM CDT | Special Weather Statement | CRP | Brooks | 36 min |
| Jun 5, 6:59 AM CDT | Special Weather Statement | CRP | Calhoun | 31 min |
| Jun 5, 11:53 AM CDT | Special Marine Warning | CRP | 82 min | |
| Jun 5, 1:18 PM CDT | Special Weather Statement | CRP | Jim Wells | 27 min |
| Jun 5, 1:47 PM CDT | Special Weather Statement | CRP | Jim Wells | 43 min |
| Jun 5, 2:10 PM CDT | Special Weather Statement | CRP | Duval | 35 min |
| Jun 5, 2:24 PM CDT | Special Weather Statement | CRP | Kleberg | 36 min |
| Jun 5, 2:30 PM CDT | Special Weather Statement | CRP | Kleberg | 30 min |
| Jun 5, 2:34 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 41 min |
| Jun 5, 2:58 PM CDT | Special Weather Statement | CRP | Duval | 62 min |
| Jun 5, 3:01 PM CDT | Special Weather Statement | CRP | Jim Wells | 44 min |
| Jun 5, 3:04 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 41 min |
| Jun 5, 3:25 PM CDT | Special Marine Warning | CRP | 65 min | |
| Jun 5, 3:39 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg | 40 min |
| Jun 5, 3:45 PM CDT | Areal Flood Advisory | CRP | Nueces | 2 hr |
| Jun 5, 3:45 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 45 min |
| Jun 5, 4:18 PM CDT | Special Weather Statement | CRP | Nueces | 42 min |
| Jun 5, 4:29 PM CDT | Special Weather Statement | CRP | Duval | 61 min |
| Jun 5, 4:48 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 42 min |
| Jun 5, 5:30 PM CDT | Special Weather Statement | CRP | Jim Hogg | 60 min |
| Jun 5, 5:54 PM CDT | Special Weather Statement | CRP | Aransas | 51 min |
| Jun 5, 6:24 PM CDT | Special Weather Statement | CRP | Jim Wells | 36 min |
| Jun 5, 6:28 PM CDT | Special Weather Statement | CRP | Refugio | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.